DOI: 10.3390/jcm15208086 ISSN: 2077-0383

Dasatinib-Associated Gastrointestinal Bleeding and Colitis: A Narrative Review with Illustrative Cases

Nguyen Thi Mai Nhi, Shyn Yi Tan, Justin Wen Hao Leong, Valerie Shu Xian Yeap, Bochao Jiang, Aloysius Jiawei Loo, Jing Yuan Tan, Denise Tan Yan, Yeow Tee Goh, Kok Hing Lim, Yu Bin Tan

Dasatinib, an oral tyrosine kinase inhibitor used for chronic myeloid leukaemia (CML), is increasingly linked to gastrointestinal (GI) toxicities that remain under-recognised in clinical practice, ranging from mild, self-limiting symptoms to clinically significant GI bleeding and inflammatory colitis. This narrative review synthesises the published literature on dasatinib-associated GI bleeding and colitis, examining the mechanisms involved, including Src-family-kinase-mediated platelet dysfunction, endothelial barrier disruption and immune-driven T-cell infiltration, together with evidence on diagnosis and management. Dasatinib-associated colitis is far more extensively reported than non-colitis bleeding, has been reported across a broad adult age range and in both sexes, and has onset ranging from immediate to 9 years after initiation. Haematochezia, diarrhoea and abdominal pain are the most common presentations; endoscopic and histopathological findings are typically nonspecific and often mimic inflammatory bowel disease. The review is illustrated by two cases from a tertiary referral centre: delayed bleeding after cold-snare polypectomy of a diminutive 3 mm colorectal polyp, and chronic active colitis on combination asciminib–dasatinib therapy; formal causality assessment rated a dasatinib contribution as possible and probable, respectively. Dasatinib-associated GI complications, from delayed mucosal bleeding to chronic colitis, are clinically significant and warrant early recognition and multidisciplinary, individualised management. Standardised diagnostic criteria and peri-procedural guidance are needed to better balance bleeding risk against leukaemia control.

More from our Archive